Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Enoxaparin contamination

The Medicines and Healthcare products Regulatory Agency (MHRA) have issued a press release (PDF) warning clinicians about potential contamination of enoxaparin (Clexane®) injections.

Enoxaparin is a low molecular weight heparin injection. Some batches contain low levels of an impurity called over-sulphated chondroitin sulphate (OSCS). New product entering the supply chain is unaffected.

Existing stocks are not being recalled because there is currently no evidence of risk to patients. Clinicians are advised to be extra vigilant to possible adverse drug reactions (ADRs). Patients are advised to seek advice from a healthcare professional if they have concerns.

Action: Clinicians should be aware of this issue. Patients may seek reassurance about continued treatment. Any suspected ADRs must be reported through the yellow card scheme.

Share 'Enoxaparin contamination' on Email Share 'Enoxaparin contamination' on Delicious Share 'Enoxaparin contamination' on Digg Share 'Enoxaparin contamination' on Facebook Share 'Enoxaparin contamination' on Google+ Share 'Enoxaparin contamination' on reddit Share 'Enoxaparin contamination' on StumbleUpon Share 'Enoxaparin contamination' on Twitter

atomic-wealth

One Comments to “Enoxaparin contamination”

  1. This is an important step taken by MHRA.

    Comment by Decryptoblog — March 24, 2012 #
    Reply

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,666 spam comments.

atomic-wealth
fond-illness
summer